Welcome to the Mood Disorders Forum. Questions in this forum are being answered by Peter Forster, MD and topics covered are anxiety, bipolar, depression, panic disorder, post traumatic stress disorder and stress.
My son is an alcoholic. He is a seasoned drinker - He is currently suffering for chirosis of the liver and kidney problems. His recent medical problem appears to be an infected Gall Bladder. My question is that with this hospital admission, he has been placed on a number of drugs in preparation a pending gall bladder operation. However, his withdrawal has been very long (over 8 days) and he has been placed on 2.5 mg of Haldol medication. Apparently he has been given this medication since 10/6. I am a former Mental Health case manager and I am very familiar with the use and over-use of this powerful medication. It can have long term efffects and is used generally for chemical control. I have objected to the introduction of this medicine - and I am now seeking medical advice.
I too would be concerned and would question the decision to use an anti-psychotic. Isn't this broken down in the liver?
I would also suggest posting in the addictions community forum (at least until you get feedback from the doctor). People there may be able to share with you their experiences.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.